Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Prehomogeneous vector spaces and
ergodic theory II


Authors: Dave Witte, Akihiko Yukie and Roger Zierau
Journal: Trans. Amer. Math. Soc. 352 (2000), 1687-1708
MSC (1991): Primary 11J25; Secondary 22E30
DOI: https://doi.org/10.1090/S0002-9947-99-02224-2
Published electronically: November 17, 1999
MathSciNet review: 1475697
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We apply M. Ratner's theorem on closures of unipotent orbits to the study of three families of prehomogeneous vector spaces. As a result, we prove analogues of the Oppenheim Conjecture for simultaneous approximation by values of certain alternating bilinear forms in an even number of variables and certain alternating trilinear forms in six and seven variables.


References [Enhancements On Off] (What's this?)

  • 1. Maple V. Waterloo Maple Inc., Waterloo, Ontario, 1994.
  • 2. Dani, S.G. Invariant measures and minimal sets of holospherical flows. Invent. Math., 64:357-385, 1981. MR 83c:22009
  • 3. Harvey, F.R. Spinors and calibrations. Academic Press, New York, San Francisco, London, 1990. MR 91e:53056
  • 4. Igusa, J. On a certain class of prehomogeneous vector spaces. J. of Pure and Applied Algebra, 47:265-282, 1987. MR 88m:20089
  • 5. Kable, A.C., and A. Yukie. Prehomogeneous vector spaces and field extensions II. Invent. Math. 130 (1997), 315-344. CMP 98:02
  • 6. Margulis, G.A. Lie groups and ergodic theory. In Avramov, L.L., and K. B. Tchakerian, editor, Algebra - Some current trends, Proceedings Varna 1986, volume 1352 of Lecture Notes in Mathematics, pages 130-146, Berlin, Heidelberg, New York, 1988. Springer-Verlag. MR 91a:22009
  • 7. Margulis, G.A. Discrete subgroups and ergodic theory. In Number theory, trace formula and discrete groups, Symposium in honor of A. Selberg, Oslo 1987, pages 377-398, New York, San Francisco, London, 1989. Academic Press. MR 90k:22013a
  • 8. Mumford, D. Lectures on curves on an algebraic surface, volume 59 of Annales of Mathematical Studies. Princeton University Press, Princeton, New Jersey, 1966. MR 35:187
  • 9. Ratner, M. On measure rigidity of unipotent subgroups of semi-simple groups. Acta Math., 165:229-309, 1990. MR 91m:57031
  • 10. Ratner, M. Strict measure rigidity for unipotent subgroups of solvable groups. Invent. Math., 101:449-482, 1990. MR 92h:22015
  • 11. Ratner, M. On Raghunathan's measure conjecture. Ann. of Math., 134:545-607, 1991. MR 93a:22009
  • 12. Ratner, M. On Raghunathan's topological conjecture and distributions of unipotent flows. Duke Math. J., 63:253-280, 1991. MR 93f:22012
  • 13. Ratner, M. Invariant measures and orbit closures for unipotent actions on homogeneous spaces. Geom. Funct. Anal., 4:236-257, 1994. MR 95c:22018
  • 14. Sato, M., and T. Kimura. A classification of irreducible prehomogeneous vector spaces and their relative invariants. Nagoya Math. J., 65:1-155, 1977. MR 55:3341
  • 15. Sato, M., and T. Shintani. On zeta functions associated with prehomogeneous vector spaces. Ann. of Math., 100:131-170, 1974. MR 49:8969
  • 16. Shah, N. Uniformly distributed orbits of certain flows on homogeneous spaces. Math. Ann., 289:315-334, 1991. MR 93d:22010
  • 17. Shintani, T. On Dirichlet series whose coefficients are class-numbers of integral binary cubic forms. J. Math. Soc. Japan, 24:132-188, 1972. MR 44:6619
  • 18. Wright, D.J., and A. Yukie. Prehomogeneous vector spaces and field extensions. Invent. Math., 110:283-314, 1992. MR 93j:12004
  • 19. Yukie, A. Shintani zeta functions, volume 183 of London Math. Soc. Lecture Note Series. Cambridge University Press, Cambridge, 1993. MR 95k:11037
  • 20. Yukie, A. Prehomogeneous vector spaces and ergodic theory I. Duke Math. J. 90 (1997), 123-147. CMP 98:03

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11J25, 22E30

Retrieve articles in all journals with MSC (1991): 11J25, 22E30


Additional Information

Dave Witte
Affiliation: Department of Mathematics, Oklahoma State University, 401 Math Science, Stillwater, Oklahoma 74078-1058
Email: dwitte@math.okstate.edu

Akihiko Yukie
Affiliation: Department of Mathematics, Oklahoma State University, 401 Math Science, Stillwater, Oklahoma 74078-1058
Address at time of publication: Mathematical Institute, Tôhoku University, Sendai Miyagi 980-8578, Japan
Email: yukie@math.tohoku.ac.jp

Roger Zierau
Affiliation: Department of Mathematics, Oklahoma State University, 401 Math Science, Stillwater, Oklahoma 74078-1058
Email: zierau@math.okstate.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02224-2
Received by editor(s): May 12, 1997
Published electronically: November 17, 1999
Additional Notes: The first author was partially supported by NSF grant DMS-9214077; the second author was partially supported by NSF grant DMS-9401391; the third author was partially supported by NSF grant DMS-9303224
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society